Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 323, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 17, 2014, 6:39 PM CDT for 4 counties in Nebraska. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2014, 6:39 PM CDT (23:39 UTC)
- Expired
- Aug 17, 2014, 7:30 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Custer County, NE, Garfield County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 6:45 PM CDT | TSTM WND GST 60 | Taylor, NE | WINDS ESTIMATED AT LEAST 60 MPH WITH NUMEROUS BRANCHES DOWN...ALSO HAD PEA TO DIME SIZE HAIL. |
| Aug 17, 6:52 PM CDT | TSTM WND GST 60 | Burwell, NE | |
| Aug 17, 7:00 PM CDT | TSTM WND DMG | Sw Burwell, NE | 80 MPH WINDS WITH 8 INCH DIAMETER TREE BRANCHES DOWN AND AND LOTS OF TREES DOWN.UNCONFIRMED REPORT OF CROP DAMAGE 3-4 MILES SOUTHWEST OF TOWN. |
| Aug 17, 7:00 PM CDT | TSTM WND GST 70 | Burwell, NE | THUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. VERY LOW VISIBILITY IN HEAVY RAIN. |
| Aug 17, 7:00 PM CDT | TSTM WND GST 80 | Sw Burwell, NE | |
| Aug 17, 7:00 PM CDT | NON-TSTM WND GST 80 | Sw Burwell, NE | |
| Aug 17, 7:02 PM CDT | HAIL 1 | Burwell, NE | ALONG WITH HAIL, ESTIMATED 70MPH WINDS WHICH KNOCKED DOWN NUMEROUS TREES AND SNAPPED A POWER POLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1077 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS53 KLBF 172339
SVRLBF
NEC041-071-115-183-180030-
/O.NEW.KLBF.SV.W.0323.140817T2339Z-140818T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT SUN AUG 17 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 730 PM CDT
* AT 637 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF BURWELL...AND MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BURWELL...ERICSON...ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT
AREA...DEVERRE AND GABLES.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 98 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4173 9861 4173 9920 4131 9920 4131 9922
4146 9951 4209 9948 4201 9876
TIME...MOT...LOC 2340Z 281DEG 28KT 4171 9919
HAIL...1.00IN
WIND...70MPH
$$
MARTIN2 follow-up statements
122
WWUS53 KLBF 180002
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT SUN AUG 17 2014
NEC041-071-115-183-180030-
/O.CON.KLBF.SV.W.0323.000000T0000Z-140818T0030Z/
CUSTER NE-GARFIELD NE-LOUP NE-WHEELER NE-
702 PM CDT SUN AUG 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER...EASTERN LOUP...GARFIELD AND NORTHEASTERN CUSTER COUNTIES
UNTIL 730 PM CDT...
AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELYRIA...AND
MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BURWELL...ERICSON...AND GABLES.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 98 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4173 9861 4173 9920 4131 9920 4131 9922
4146 9951 4209 9948 4201 9876
TIME...MOT...LOC 0001Z 281DEG 28KT 4168 9898
HAIL...1.00IN
WIND...70MPH
$$
MARTIN917
WWUS53 KLBF 180015
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT SUN AUG 17 2014
NEC041-115-180025-
/O.CAN.KLBF.SV.W.0323.000000T0000Z-140818T0030Z/
CUSTER NE-LOUP NE-
715 PM CDT SUN AUG 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOUP AND NORTHEASTERN
CUSTER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4174 9921 4206 9922 4201 9876 4173 9861
TIME...MOT...LOC 0015Z 274DEG 29KT 4175 9896
$$
NEC071-183-180030-
/O.CON.KLBF.SV.W.0323.000000T0000Z-140818T0030Z/
GARFIELD NE-WHEELER NE-
715 PM CDT SUN AUG 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER AND GARFIELD COUNTIES UNTIL 730 PM CDT...
AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT HARTSUFF
STATE PARK...AND MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ERICSON AND GABLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4174 9921 4206 9922 4201 9876 4173 9861
TIME...MOT...LOC 0015Z 274DEG 29KT 4175 9896
HAIL...1.00IN
WIND...70MPH
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:56 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 17, 2:56 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT SUN AUG 17 2014 .SYNOPSIS... ISSUED AT 254 PM CDT SUN AUG 17 2014 INVERTED TROUGH ACROSS WESTERN NEBRASKA...WITH A DISTINCT DRY LINE ACROSS WESTERN NEB. 19Z OB FOR KSNY HAS A 41 DEGREE DEW PT...WHILE KOGA HAS A 64 DEGREE DEW PT. MEANWHILE AN OUTFLOW BOUNDARY FROM MORNING S DAKOTA CONVECTION HAS PUSHED ACROSS THE S DAKOTA/NEB BORDER. CONVECTION STARTING TO FIRE ACROSS CHERRY COUNTY ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE AIDED BY THE OUTFLOW BOUNDARY. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 254 PM CDT SUN AUG 17 2014 CONVECTION THIS AFTERNOON IS THE MAIN CONCERN AS STORMS ARE ALREADY BEGINNING TO FIRE ACROSS CHERRY COUNTY. ALSO SOME LIGHT SHOWER ACTIVITY ACROSS BOYD AND HOLT COUNTY. THE N CENTRAL ACTIVITY WILL QUICKLY PUSH EAST INTO NE NEB...HOWEVER EXPECT THE CHERRY COUNTY ACTIVITY TO CONTINUE TO EXPAND SOUTHWARD AS IT DRIFTS EAST. CAPE VALUES OF 3000 TO 3500 J/KG WITH 40 KTS OF SHEAR SHOULD RESULT IN SOME SCATTERED SEVERE THUNDERSTORMS...SVR THUNDERSTORM WATCH ALREADY IN EFFECT. CONCERN WILL BE HOW FAR SOUTH THE ACTIVITY WILL BUILD. TEMPS HAVE SOARED INTO THE LOWER 90S AND DEW PTS AROUND 60 TO THE LOWER 60S FOR SW NEB...ALTHOUGH BETTER UPPER LEVEL SUPPORT REMAINS FURTHER NORTH. LAPS SUGGEST LITTLE TO NO CAP AND VISIBLE SAT SHOWING SOME CU DEVELOPING. EXPECT AS LEAST SOME ISOLD ACTIVITY...SIMILAR TO YESTERDAY EVENING...ALTHOUGH IT MAY BE SHORT LIVED. ALL ACTIVITY WILL MOVE EAST AND EXIT LATE TONIGHT. CANNOT RULE OUT SOME LINGERING EARLY IN THE MORNING ACROSS THE FAR EASTERN ZONES...HOWEVER LOW POPS AS HIGHER PROB OF IT EXITING BY 12Z. LOWS TRICKY AS CONVECTION WILL AID IN COOLING ALTHOUGH HIGHER DEW PTS WILL LIMIT THE COOLING. HAVE FOLLOWED CLOSE TO GUIDANCE WHICH IS MID 50S WEST TO MID 60S IN THE EAST. BY TOMORROW MID MORNING SKIES WILL BE CLEARING AND HIGHS SHOULD PUSH BACK INTO THE LOWER 90S ACROSS SW NEB...AND THE MID 80S ACROSS THE NORTH. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 254 PM CDT SUN AUG 17 2014 LOW LEVEL FLOW MONDAY NIGHT CREATES A MOIST TRAJECTORY FROM WEST TEXAS...ALONG THE HIGH PLAINS OF NEW MEXICO AND COLORADO...INTO SOUTHWEST NEBRASKA. MOISTURE THEN CONVERGES ALONG A SURFACE BOUNDARY NEAR THE NEBRASKA-KANSAS BORDER AND INCREASES THE PRECIPITABLE WATER TO 1.25-1.50 INCHES. WITH SURFACE BASED CAPE OF 1500-2500J/KG AND DEEP BULK SHEAR OF 35-40KT...STRONG STORMS ARE EXPECTED TUESDAY AFTERNOON AND EVENING AND THERE IS SOME POTENTIAL FOR SEVERE STORM DEVELOPMENT. HOWEVER...WITH THE CONSIDERABLE UNCERTAINTY INVOLVED...SEVERE WORDING WILL NOT BE INCLUDED IN THE FORECAST GRID SET. HIGH PRECIPITABLE WATER VALUES CONTINUE IN PLACE THROUGH WEDNESDAY WHEN A WEAK FRONT SAGS SOUTH. THUS...THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY IN CENTRAL AND NORTH CENTRAL NEBRASKA. A CHANCE OF THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT AS ANOTHER SURFACE BOUNDARY COMES OFF THE HIGH PLAINS AND THROUGH CENTRAL AND WESTERN NEBRASKA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1259 PM CDT SUN AUG 17 2014 GENERALLY VRF CONDITIONS OVER THE NEXT 24 HOURS. A WEAK COLD FRONT WILL PUSH ACROSS THE AREA THIS AFTERNOON/EVENING WHICH WILL PRODUCE SOME SCT THUNDERSTORMS. THE BROKEN LINE WILL DEVELOP ACROSS WESTERN NEBRASKA THIS AFTERNOON AND PUSH EAST THROUGH THE EVENING HOURS. HIGHER CONFIDENCE IN IMPACT ACROSS NORTHERN NEBRASKA AND INCLUDED A TEMPO GROUP FOR KVTN. FURTHER SOUTH LIFT NOT AS GREAT AND COVERAGE LESS CERTAIN...THUS ONLY INCLUDING A VCTS AT THIS TIME. BEHIND THE FRONT WILL BE MOSTLY CLEAR SKIES AND LIGHT WINDS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...MASEK
Hazardous weather outlook, Aug 17, 3:59 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT SUN AUG 17 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-182100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 359 PM CDT SUN AUG 17 2014 /259 PM MDT SUN AUG 17 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. SEVERE STORMS ARE POSSIBLE...GENERALLY ALONG AND NORTHEAST OF A MERRIMAN TO NORTH PLATTE LINE. AT THIS TIME...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE THREATS THIS EVENING...TRANSITIONING TO A WIND THREAT OVERNIGHT AS THE ACTIVITY MOVES EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT AND THEN AGAIN FROM FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME...THE THREAT FOR ORGANIZED SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Aug 17, 6:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST BREWSTER 41.94N 99.87W
08/17/2014 E60 MPH BLAINE NE PUBLIC
PUBLIC ESTIMATED 60 MPH WINDS AND PENNY SIZE HAIL ALONG
WITH TORRENTIAL RAINFALL WITH VISIBILITIES NEAR ZERO.
&&
MASEKLocal storm report, Aug 17, 6:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 7 NE BROWNLEE 42.36N 100.53W
08/17/2014 M57 MPH CHERRY NE DEPT OF HIGHWAYS
DEPARTMENT OF ROADS AUTOMATED GAGE RECORDED A SUSTAINED
WIND OF 57 MPH...OBSERVATION DID NOT REPORT A PEAK GUST.
&&
MASEKLocal storm report, Aug 17, 6:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
616 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 6 SW ALMERIA 41.77N 99.62W
08/17/2014 E60 MPH LOUP NE TRAINED SPOTTER
SOME TREE DAMAGE AND LOST POWER. ALSO PEA TO DIME SIZE
HAIL.
&&
MOLDANSpecial weather statement, Aug 17, 6:26 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 626 PM CDT SUN AUG 17 2014 NEZ026-036>038-180015- BLAINE NE-CUSTER NE-LOGAN NE-MCPHERSON NE- 626 PM CDT SUN AUG 17 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCPHERSON...LOGAN... NORTHWESTERN CUSTER AND SOUTHWESTERN BLAINE COUNTIES UNTIL 715 PM CDT... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF ANSELMO TO 7 MILES SOUTHWEST OF CALLAWAY. THESE STORMS WERE NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 106 AND 130. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 239 AND 253. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 207 AND 266. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 18 AND 26. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MARTIN
Local storm report, Aug 17, 6:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND GST 8 W ALMERIA 41.83N 99.70W
08/17/2014 E60 MPH BLAINE NE LAW ENFORCEMENT
WINDS KNOCKED DOWN POWER POLES AND TREES. GOLF BALL SIZE
HAIL ALSO KNOCKED OUT CAR WINDOWS.
&&
MOLDANLocal storm report, Aug 17, 6:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 9 ENE ELSMERE 42.21N 100.02W
08/17/2014 BROWN NE CO-OP OBSERVER
COOP OBSERVER REPORTED 8 INCH TREE BRANCHES DOWN AND
ESTIMATED WINDS TO BE AROUND 60 MPH...ALSO HAD PEA TO
NICKEL SIZE HAIL.
0630 PM HEAVY RAIN 9 ENE ELSMERE 42.21N 100.02W
08/17/2014 M2.00 INCH BROWN NE CO-OP OBSERVER
MOST OF THE RAINFALL OCCURRED DURING A 45 MINUTE PERIOD.
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:36 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 24 min |
| Aug 17, 2:58 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Aug 17, 3:02 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Aug 17, 3:40 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Aug 17, 3:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Aug 17, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Aug 17, 4:26 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Aug 17, 4:41 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Logan, Thomas | 49 min |
| Aug 17, 5:28 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Logan, Loup and 1 more | 47 min |
| Aug 17, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 45 min |
| Aug 17, 6:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.